MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL19H L 399MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL19H L 399MM; PLATE, FIXATION, BONE
Model Number 71800019
Medical Device Problem Codes Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during procedure the packaging of the 4.5mm l-d fem lk pl19h l 399mm was found split and the sterile barrier was compromised.It was noted prior to giving it to the scrub nurse, into the sterile field.There was a s&n back up device of the same configuration available to complete the procedure.There was no delay.No injuries involved.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.Per photos attached the packaging for the product does slightly look damaged and possibly torn at the ends.The product was manufactured in 2015.Some potential probable causes for this event could include packaging damage in transit or storage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file.No deviations were identified during device history record review.Hence, at this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
4.5MM L-D FEM LK PL19H L 399MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11371605
Report Number1020279-2021-01555
Device Sequence Number3754292
Product Code HRS
UDI-Device Identifier03596010520050
UDI-Public03596010520050
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model Number71800019
Device Catalogue Number71800019
Device Lot Number15BM07647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1